Advertisement

Journal of Mathematical Sciences

, Volume 168, Issue 3, pp 379–384 | Cite as

The simplicity of the branching of representations of the groups GL(n, q) under the parabolic restrictions

  • E. E. Goryahko
Article
  • 21 Downloads

We present a direct proof of the simplicity of the branching of representations of the groups GL(n, q) under the parabolic restrictions. The proof consists of three steps. First, we reduce the problem to the statement that a certain pair of finite groups is a Gelfand pair. Then, we obtain a criterion for establishing this fact, which generalizes the classical Gelfand’s criterion. Finally, we check the obtained criterion with the help of some matrix computations. Bibliography: 7 titles.

Keywords

Russia Finite Group Direct Proof Mathematical Institute Matrix Computation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    A. Aizenbud and D. Gourevitch, “Multiplicity free Jacquet modules,” to appear in Canad. Math. Bull., arXiv:0910.3659v1.Google Scholar
  2. 2.
    I. M. Gelfand and D. A. Kajdan, “Representations of the group GL(n, K) where K is a local field,” in: Lie Groups and Their Representations, Akad. Kiadó, Budapest (1975), pp. 95–118.Google Scholar
  3. 3.
    E. E. Goryachko, “The simplicity of the branching of principal series representations of the groups GL(n, q) under the parabolic restrictions,” J. Math. Sci., 141, No. 4, 147–1416 (2007).CrossRefMathSciNetGoogle Scholar
  4. 4.
    A. M. Vershik and S. V. Kerov, “On an infinite-dimensional group over a finite field,” Funct. Anal. Appl., 32, No. 3, 147–152 (1998).MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    A. M. Vershik and S. V. Kerov, “Four drafts on the representation theory of the group of infinite matrices over a finite field,” J. Math. Sci., 147, No. 6, 7129–7144 (2007).CrossRefMathSciNetGoogle Scholar
  6. 6.
    A. M. Vershik and A. Yu. Okounkov, “A new approach to the representation theory of symmetric groups. II,” J. Math. Sci., 131, No. 2, 5471–5494 (2005).CrossRefMathSciNetGoogle Scholar
  7. 7.
    A. V. Zelevinsky, “Representations of finite classical groups. A Hopf algebra approach,” Lect. Notes Math., 869, Springer-Verlag, Berlin-New York 1981).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2010

Authors and Affiliations

  1. 1.St. Petersburg Department of the Steklov Mathematical InstituteSt. PetersburgRussia

Personalised recommendations